This is page 1 of 1 (This thread has 10 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
it def started as i drove along and then sun was right in my eyes, from then for the next half hour, i had the flickering lights in my eyes. (i thought the sun had damaged my eyes!!!!!). The it carried on fromt here. xxx
Sorry to jump in on your thread Mummyminder, but was just looking around for anyone who could give any advice on migraines for my 16 DD.
She has been complaining about feeling unwell, tried, nauseas, achy for a couple of days, along with a headache. This morning she is worse, so ob not gone to school. She is light sensitive and the headache is behind both eyes, so she is lying quietly in her bedroom with the curtains shut. This has happened before and I took her to the doctors, he felt that she could be suffering from migraines, but there is no test for this and diagnosis appears to be from previous episodes etc... I spoke to her school this morning and the attendence officer also suffers from migraines and said that stress and certain foods can trigger it. She has had stress due to mocks.
Really looking for any advice for her, as not sure how to help her. Dont really want to take her to the docs, when she really doesnt feel well and its so cold outside, any advice welcome, thank you!
Christmasrocks Is your daughter on the combined pill? That can cause migraines. Although any hormone changes (puberty, pregnancy, menopause) can trigger an underlying genetic tendency to migraines.
Mindermummy Sunlight through trees, yep, know that feeling well! I had a rash of them this summer which I eventually tracked down to a dodgy laptop screen. I stopped feeling crap as soon as it was out of the house at the repairman. Mine started at puberty and tend to happen after a stressful time/event. It's like I'm repressing everything to stay in control through the crisis, then as soon as it's over the tension release sets off a migraine.
Both of you, this is a good place to start your research.
Thank you SilkStockings, yes she is on combined pill because she suffers terribly from PMT, which had her having at least one day a month of school, and I couldnt bear to see her like that. Maybe another pill may help? although she has had this before and Im not sure if it was before she started taking the pill. But it looks as though it is also linked to stress, as she had a fall out with another girl at school this week and then her mocks, as well looking for a sixth form college. She has felt unwell for a couple of days and found herself havin to sit on the floor of the tube because she felt she was going to be sick (nice to know not one passanger asked if she was ok even though she was in school uniform!).
Could switch to the mini pill or try 3monthly depo injections (they usually stop periods altogether.) Or google natural remedies for PMT eg the GI Diet (focuses on slow release energy, good for everybody.)
With regard to treatment when it happens, worth asking GP for some decent painkillers specifically for migraines. Migraines affect the nerve going to the stomach and stop painkillers getting absorbed (as well as causing nausea and vomiting.) Ask about Maxalt Melts, they are little painkiller wafer things that melt in your mouth and avoid the stomach altogether.
thanks for the advice. Im now on day 3 and still feel a very dull headache and still just not quite right.
went to tesco this morning and felt quite dizzy in there, prob all the bright lights i imagine.???
when do i go back to the doc....maybe if still there tomm?? i went on day two and she told me to come off the migralieve, as they could of been making me dizzy. So just on ibroprofen, which dont seem to be doing much.
do i just have to ride the period out till its gone? as i can live with how it feels today, just bit frustrating.